Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 29, 2011, 3:15 PM EDT for Susquehanna County, Pennsylvania. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2011, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 29, 2011, 4:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 50 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:22 PM EDT | TSTM WND DMG | Montrose, PA | HOUSE DAMAGED... MANY TREES DOWN |
| Jul 29, 3:44 PM EDT | TSTM WND DMG | Montrose, PA | AT ROUTES 167 AND 706 IN MONTROSE... REPORT OF 2 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS51 KBGM 291915
SVRBGM
PAC115-292015-
/O.NEW.KBGM.SV.W.0196.110729T1915Z-110729T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 415 PM EDT.
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTROSE...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTROSE BY 326 PM EDT...
6 MILES SOUTHWEST OF NEW MILFORD BY 338 PM EDT...
6 MILES NORTHEAST OF HOP BOTTOM BY 346 PM EDT...
HARFORD BY 348 PM EDT...
GIBSON BY 352 PM EDT...
ROYAL BY 402 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4185 7548 4165 7547 4170 7594 4181 7603
4192 7592
TIME...MOT...LOC 1916Z 293DEG 24KT 4186 7596
$$
MANNING2 follow-up statements
755
WWUS51 KBGM 292001
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT FRI JUL 29 2011
PAC115-292015-
/O.CON.KBGM.SV.W.0196.000000T0000Z-110729T2015Z/
SUSQUEHANNA PA-
401 PM EDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SUSQUEHANNA COUNTY...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO ELKDALE...MOVING
SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARFORD BY 410 PM EDT...
UNIONDALE...GIBSON AND BURNWOOD BY 415 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4180 7548 4165 7547 4177 7583 4183 7600
4188 7596 4191 7593
TIME...MOT...LOC 2001Z 295DEG 36KT 4186 7591 4170 7551
$$
MANNING394
WWUS51 KBGM 292013
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
413 PM EDT FRI JUL 29 2011
PAC115-292022-
/O.EXP.KBGM.SV.W.0196.000000T0000Z-110729T2015Z/
SUSQUEHANNA PA-
413 PM EDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUSQUEHANNA COUNTY
WILL EXPIRE AT 415 PM EDT...
THE STORMS OVER ALL BUT SOUTHEAST SUSQUENHANNA COUNTY HAVE WEAKENED
AND ARE NO LONGER SEVERE... A TORNADO WARNING CONTINUES FOR EXTREME
SOUTHEAST SUSQUEHANNA COUNTY UNTIL 445 PM.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4180 7548 4165 7547 4177 7583 4183 7600
4188 7596 4191 7593
TIME...MOT...LOC 2012Z 295DEG 36KT 4181 7578 4165 7538
$$
MANNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:12 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 29, 2:12 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 PM EDT FRI JUL 29 2011 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY IN ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS EVENING. WITH A VERY MOIST AIR MASS OVER THE AREA ANY THUNDERSTORMS WILL PRODUCE VERY HEAVY DOWNPOURS. THERE ALSO IS THE POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE ESPECIALLY OVER THE WESTERN CATSKILLS, SOUTHERN TIER OF NEW YORK AND NORTHEAST PENNSYLVANIA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BRINGING DRY AND WARM WEATHER FOR SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AT 11 AM...AREA OF SHOWERS MOVING ACROSS OUR NY ZONES THIS MORNING ASSOCIATED WITH A WARM FRONT. THIS HAS HELPED TO MOISTEN THINGS UP HERE THIS MORNING AND DEW POINTS ARE NOW IN THE 70S ACROSS ALL BUT OUR EASTERN ZONES. IF WE DEVELOP SOME BREAKS IN THE CLOUDS ACROSS THE SOUTHERN TIER OF NEW YORK AND NORTHEAST PA AS WE MOVE TO MID DAY WE WILL INCREASE OUR POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD. SURFACE TO 1 KM BULK SHEAR VALUES ARE OVER 25 KTS FROM THE CENTRAL SOUTHERN TIER DOWN INTO CENTRAL PA. MU CAPES ARE AROUND 1000 BUT WE REALLY NEED SOME SUN TO DESTABILIZE THINGS FURTHER. RADAR NEAR ERIE AREA INDICATING A POSSIBLE MCV WHICH WILL HAVE TO BE WATCHED. PREVIOUS DISCUSSION...AT 430 AM, LOCAL RADARS SHOW NO ACTIVITY OVER THE FORECAST AREA BUT SIGNIFICANT CONVECTION IS OCCURRING ALONG THE COLD FRONT ACROSS LOWER MICHIGAN AND INTO NEAR SOUTHERN ONTARIO AND EXTREME WESTERN NEW YORK IN VCNTY OF WARM FRONT. THE CONVECTION ALONG THE WARM FRONT IN WESTERN NEW YORK IS DIVING SOUTHEAST AND SHOULD REMAIN WEST OF FA FOR THE NEXT SEVERAL HOURS. WARM FRONT WILL MAKE SOME PROGRESS OVER THE AREA THIS MORNING WITH THE POTENTIAL FOR CONVECTION INCREASING TOWARD DAYBREAK. MODELS CONTINUE TO INDICATE COLD FRONTAL PASSAGE THIS AFTERNOON AND EVENING. NAM/GFS STILL SHOW SIGNIFICANT DIFFERENCES WITH AMOUNT OF DESTABILIZATION THIS AFTERNOON WITH NAM SHOWING 1500-2500 J/KG ACROSS THE CENTRAL SOUTHERN TIER, WESTERN CATSKILLS AND NE PENNSYLVANIA AND THE GFS 500-1500 J/KG. REALITY WILL PROBABLY FALL SOMEWHERE IN BETWEEN BUT BASED ON CONVECTIVE PARAMETERS THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE ABOVE MENTIONED AREA AS WARM SECTOR ALONG WITH MORE SUNSHINE IS MOST LIKELY HERE. BULK SHEAR VALUES 0-6KM AROUND 40-50 KNOTS ALONG WITH MID LEVEL SPEED MAX AROUND 50 KNOTS MOVING THROUGH THIS AFTERNOON, ALSO SUPPORTS THE POTENTIAL FOR SOME SEVERE WEATHER. ANY THUNDERSTORMS THAT DO DEVELOP TODAY WILL ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS WITH PWATS AROUND 2 INCHES AND WARM CLOUD LAYER OF 11-13K FT. AS FRONT APPROACHES LATER THIS MORNING THE CHC OF PRECIP WILL INCREASE FROM THE CHC CATEGORY INTO LIKELY AND CATEGORICAL POPS. FROPA TIMING APPEARS AROUND 19Z AT SYR, 21Z AT BGM AND 23Z AT AVP. MAX TEMPS ARE TRICKY AGAIN TODAY AND ALL DEPENDS ON AMOUNT OF SUNSHINE IF ANY. CURRENT THINKING IS AROUND 80 NRN CWA AND LOWER TO MID 80 ACROSS THE SOUTHERN TIER AND NE PA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... 2 PM UPDATE... SATURDAY NIGHT/SUNDAY...HIGH PRESSURE REMAINS IN CONTROL WITH DRY WEATHER EXPECTED AND MAINLY CLEAR SKIES. A SFC TROF IS JUST A BIT FASTER THAN THE PREVIOUS FEW MODELS RUNS AND MAY BRING A SLIGHT INCREASE IN CLOUDS LATE SUNDAY ESPECIALLY ACROSS THE FAR NORTHWEST. 850 TEMPS IN THE MID TEENS STILL SUPPORT HIGHS WELL INTO THE 80S SUNDAY AFTN. MONDAY...SFC TROF COMES THROUGH WITH CONVECTION POSSIBLE FROM EARLY MONDAY THROUGHOUT THE DAY. TOWARD AFTN. THE FOCUS SHIFTS A BIT MORE INTO NEPA. && .LONG TERM /TUESDAY THROUGH THURSDAY/... 2 PM UPDATE... WITH THE POSSIBILITY OF SEVERE WEATHER THE LONG RANGE FORECAST WAS DONE EARLIER TODAY WITH HPC GUIDANCE. CONSISTENT TO THE PAST FEW DAYS A BUBBLE OF HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER TUESDAY. BEYOND THAT MUCH UNCERTAINTY EXISTS WITH BOTH THE GFS AND EURO SHOWING A SYSTEM DIVING DOWN WEDNESDAY INTO THURSDAY IN THE NORTHWEST FLOW. THE MODELS CONTINUE TO HAVE TROUBLE RESOLVING EXACT DETAILS THIS FAR OUT SO WILL CONTINUE WITH CHANCE POPS BOTH DAYS FOR NOW. TEMPS REMAIN JUST ABOVE CLIMO...OR GENERALLY IN THE MIDDLE 80S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 2 PM UPDATE...A COLD FRONT NOW ENTERING WESTERN NY WILL SWEEP ACROSS THE TERMINALS BY 0Z TONIGHT. CONVECTION IS POSSIBLE AHEAD OF THIS FRONT...ESPECIALLY FROM KELM/KITH SOUTH AND EAST. WITH THE FRONT STILL WEST OF THE NORTHERN TERMINALS CONVECTION IS NOT RULED OUT BUT NOT QUITE AS LIKELY...THUS ONLY A CB GROUP HERE VS. A TEMPO GROUP OF TSRA. IMMEDIATELY AFTER THE FROPA...MVFR CIGS ARE POSSIBLE FOR A 1 TO 3 HOUR WINDOW THROUGH EARLY EVENING AT ALL TERMINALS WITH POSSIBLE IMPROVEMENT TO VFR AFTER THAT. AFTER A PERIOD OF VFR WEATHER EARLY TONIGHT...MOISTURE TRAPPED UNDERNEATH AN INVERSION WILL HELP MVFR CIGS TO REDEVELOP EVERYWHERE. MUCH UNCERTAINTY EXISTS WITH HOW THIS EVOLVES BUT I FELT THE MOST LIKELY TIME PERIOD WOULD BE AFTER 06Z SO I WENT PREVAILING HERE. SOME POTENTIAL THAT WE SEE THIS EARLIER THAN PREDICTED...ESPECIALLY NY TERMINALS. VFR EXPECTED SATURDAY AFTER 15Z. LIGHT SOUTHWEST WINDS NOW WILL RAPIDLY INCREASE JUST AHEAD OF THE FRONT. WINDS WILL GENERALLY INCREASE TO AROUND 10 KTS THIS AFTN OUT OF THE WEST TO WEST-NORTHWEST WITH SOME GUSTS TO 20 KTS POSSIBLE ESPECIALLY AT KSYR AND THE ELEVATED SITES OF KBGM AND KITH. WINDS QUICKLY DIE DOWN TONIGHT AND REMAIN LIGHT AT AROUND 5 KTS OVERNIGHT. NORTHWEST WINDS SATURDAY AT AROUND 10 KTS. OUTLOOK... FRIDAY OVERNIGHT TO SATURDAY MORNING...SHOWERS END EARLY BUT SATURATED LOW LAYERS COULD CAUSE MVFR/IFR FOG AND POSSIBLY CIGS. SATURDAY AFTN TO MONDAY...MAINLY VFR. SOME MVFR/IFR VALLEY FOG LIKELY WITH SFC HIGH PRESSURE ESPECIALLY AT ELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW/RRM NEAR TERM...BMW SHORT TERM...HEDEN LONG TERM...HEDEN AVIATION...HEDEN
Hazardous weather outlook, Jul 29, 3:49 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 349 AM EDT FRI JUL 29 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 349 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THIS FRONT ALONG WITH THE POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE SOUTHERN TIER OF NEW YORK, THE WESTERN CATSKILLS AND NORTHEAST PENNSYLVANIA. THE PRIMARY THREAT WOULD BE DAMAGING WINDS, ALONG WITH TORRENTIAL DOWNPOURS, AS THE AREA WILL BE UNDER A VERY MOIST ATMOSPHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. RRM
In the hours before
Special weather statement, Jul 29, 12:04 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1204 PM EDT FRI JUL 29 2011
NYZ015-016-291630-
SENECA NY-YATES NY-
1204 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL SENECA AND EXTREME
NORTHEASTERN YATES COUNTIES...
* AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES WEST OF
WATERLOO...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BORDER CITY AND PACKWOOD CORNERS AT 1215 PM EDT...
ROSE HILL AND WATERLOO AT 1220 PM EDT...
MAC DOUGALL AT 1225 PM EDT...
FAYETTE AND SENECA FALLS AT 1230 PM EDT...
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4279 7698 4280 7698 4287 7697 4288 7697
4298 7696 4294 7675 4265 7674 4278 7699
MANNINGSpecial weather statement, Jul 29, 1:25 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 125 PM EDT FRI JUL 29 2011 NYZ022>024-291800- CHEMUNG NY-SCHUYLER NY-STEUBEN NY- 125 PM EDT FRI JUL 29 2011 ...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER... EXTREME SOUTHEASTERN STEUBEN AND NORTHERN CHEMUNG COUNTIES... * AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ELMIRA ARPT...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TOMPKINS CORNERS AND ELMIRA CORNING AIRPORT AT 130 PM EDT... HORSEHEADS NORTH AND HORSEHEADS AT 135 PM EDT... BREESPORT AT 140 PM EDT... SWARTWOOD AND ERIN AT 150 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4228 7656 4209 7656 4210 7697 4229 7695 MANNING
Special weather statement, Jul 29, 2:01 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 201 PM EDT FRI JUL 29 2011 NYZ024-055-291830- CHEMUNG NY-TIOGA NY- 201 PM EDT FRI JUL 29 2011 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA AND EAST CENTRAL CHEMUNG COUNTIES... * AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ERIN...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CATATONK AND LOUNSBERRY AT 225 PM EDT... OWEGO AND WELTONVILLE AT 230 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4220 7620 4203 7625 4214 7670 4222 7671 MANNING
Special weather statement, Jul 29, 2:07 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 207 PM EDT FRI JUL 29 2011 NYZ055-056-291830- BROOME NY-TIOGA NY- 207 PM EDT FRI JUL 29 2011 ...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TIOGA AND SOUTHWESTERN BROOME COUNTIES... * AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR APALACHIN...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VESTAL AND ENDICOTT AT 215 PM EDT... VESTAL CENTER AND ENDWELL AT 220 PM EDT... BINGHAMTON AND JOHNSON CITY AT 225 PM EDT... CONKLIN AND KIRKWOOD AT 230 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4214 7567 4200 7565 4200 7624 4214 7621 MANNING
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:40 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 50 min |
| Jul 29, 3:41 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna, Wayne | 6 hr |
| Jul 29, 3:59 PM EDT | Tornado Warning | BGM | Lackawanna, Susquehanna, Wayne | 46 min |
| Jul 29, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 38 min |
| Jul 29, 4:36 PM EDT | Tornado Warning | BGM | Pike, Wayne | 39 min |
| Jul 29, 4:39 PM EDT | Special Weather Statement | BGM | Lackawanna, Wyoming | 51 min |
| Jul 29, 4:59 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 61 min |
| Jul 29, 5:11 PM EDT | Tornado Warning | BGM | Pike | 49 min |
| Jul 29, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.